Alabama, 2003

Hail in Alabama, June 2, 2003

June 2, 2003 · NWS BMX · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 2, 1:23 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 2, 1:23 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
223 PM CDT MON JUN 02 2003

THE SFC LOW OVER THE LOWER MS RIVER VALLEY CONTINUES TO DEEPEN AND
MOVE TO THE E-NE.  EXPECT THE SHOWERS AND STORMS TO INCREASE INTO THE
NIGHT TIME HOURS FOR US.  A COUPLE OF STORMS MAY REACH SEVERE LIMITS
TONIGHT AND TOMORROW.

WARM FRONT ASSOCIATED WITH SFC LOW WILL CONTINUE TO MOVE NORTHWARD
ACROSS THE CWA.  THIS WILL PUT US IN THE WARM SECTOR OVERNIGHT
KEEPING LOWS NEAR 70 FOR EVERYONE.

TRAILING COOL FRONT SHOULD PUSH ALL THE WAY THROUGH THE CWA BY
MID-DAY ON WEDNESDAY.  EVERYONE SHOULD SEE RAIN BETWEEN NOW AND
THEN.  SOME MORE THAN OTHERS OF COURSE.  MID TO HIGH CLOUDS RETURN ON
THURSDAY FROM THE ACTIVITY THAT WILL BE TAKING PLACE BACK TO OUR
WEST.  RAIN CHANCES LOOKING PRETTY GOOD FOR THE WEEKEND AS WX
PARAMETERS LINE-UP OVER US IN THE SWRLY FLOW.

BHM 070/079 064/080 060/ 7+30
MGM 072/083 067/084 064/ 4+42

.BHM...NONE.
Hazardous weather outlook, Jun 2, 12:30 PM CST, 4 hours 4 minutes before
ALZ011>015-017>050-022030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT MON JUN 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE (THIS AFTERNOON AND TONIGHT)...

A WARM FRONT WILL MOVE NORTHWARD ACROSS THE STATE THIS
AFTERNOON AND EVENING WHICH WILL BRING MOIST AND UNSTABLE AIR BACK
INTO THE AREA. AN APPROACHING LOW PRESSURE SYSTEM ALONG WITH AN UPPER
LEVEL DISTURBANCE WILL COMBINE TO BRING SHOWERS AND THUNDERSTORMS
ACROSS WEST ALABAMA THIS AFTERNOON AND TO THE REST OF THE STATE
THROUGH THE OVERNIGHT HOURS. SOME STORMS WILL BE STRONG WITH AN
ISOLATED SEVERE THUNDERSTORM POSSIBLE.  THE MAIN THREAT FROM THESE
THUNDERSTORMS WILL BE STRONG GUSTY WINDS, HAIL, AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...

A WEAK COLD FRONT WILL MAKES ITS WAY THROUGH THE STATE ON TUESDAY.
SOME STRONG STORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING.  ON
WEDNESDAY...THE FRONTAL BOUNDARY HANGS AROUND SOUTHEAST ALABAMA AS
MOIST AND UNSTABLE AIR WILL STILL BE IN PLACE AND MAKE CONDITIONS
FAVORABLE FOR STRONG THUNDERSTORMS.  FOR THE WEEKEND...ANOTHER
COLD FRONT WILL APPROACH ALABAMA...WITH THE POSSIBILITY OF STRONG
THUNDERSTORMS FOR SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SEVERE STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS NOT ANTICIPATED AT THIS TIME.  HOWEVER THEY ARE ADVISED
TO KEEP UP WITH THE LATEST WEATHER CONDITIONS FOR TODAY AND TONIGHT.

In the hours before

Special weather statement, Jun 2, 4:08 PM CST, 26 minutes before
ALZ022-022245-

THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT MON JUN 2 2003

.A THUNDERSTORM ADVISORY IN EFFECT FOR PICKENS COUNTY UNTIL 545 PM
CDT...

.FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING
THUNDERSTORMS.

AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
ISOLATED THUNDERSTORMS...ONE STORM 7 MILES WEST OF REFORM...AND THE
OTHER STORM 7 MILES SOUTH OF CARROLLTON...MOVING NORTHEAST AT 20 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
CARROLLTON...REFORM...PALMETTO...GORDO AND HARPERS MILL THROUGH 545
PM CDT.

LAT...LON 3346 8821 3353 8809 3353 8785 3319 8784
          3310 8798 3307 8813

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Lamar

When
June 2, 4:34 PM CST
Where
Lamar County, 7 mi SW of Vernon
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.683, -88.200

Nickel size hail was reported near the Star community.

Hail, Lamar

When
June 2, 4:45 PM CST
Where
Lamar County, 1 mi S of Kennedy
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.567, -87.983

Penny size hail was observed just south of Kennedy.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370708, 5370709.